MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 20G 8CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PG PRO 20G 8CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F220081
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 8 cm powerglide pro midline catheter assembly.Usage residues were abundant throughout the sample.The catheter partially overlaid the needle; however, the needle had perforated the catheter approximately midway along its length.The distal end of the guidewire was broken and received loose.The distal wire fragment included in the weld tip.The coil wire was elongated and protruded from the needle bevel.Microscopic inspection of the needle bevel revealed mechanical damage long the proximal edge.Inspection of the break in the core wire revealed a partially granular fracture surface.The break surface exhibited a region of increased luster.Deformation was observed in the vicinity of the break.Inspection of the coil wire break site revealed a granular fracture surface.The needle bevel deformation and guidewire core wire fracture features were consistent with damage caused by retracting the guidewire against the needle bevel.The perforated catheter was consistent with damage caused by retracting the catheter onto the needle tip.A lot history review (lhr) of recr1369 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that midline was attempted to be placed in patient's left upper arm cephalic vein.It was stated, "upon entering midline, guidewire was advanced and started to pop up superiorly to insertion site under the skin.Guide wire was then retracted to abort placement however upon retracting a crack was heard.Guide wire was difficult to retract at this point as well as catheter difficult to retract without resistance being met.Upon us guidance, needle and catheter still in tissue and catheter in vein.Interventional radiology called to bedside.To their discretion, needle tip was not in vein however catheter was in vein.Ir md was called to bedside and took out midline which once pulled showed needle had punctured through catheter and guide wire was tortious.Tip of guide wire actually fell apart from main guide wire while out of patient's arm.Patient had xray of arm to evaluate if any other foreign body in place.Xray confirmed no foreign body.Pt sustained small hematoma that resolved on its own".

Brand Name
DOT PG PRO 20G 8CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7791636
Report Number3006260740-2018-02083
Device Sequence Number11259225
Product Code FOZ
UDI-Device Identifier00801741110672
UDI-Public(01)00801741110672
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF220081
Device Catalogue NumberF220081
Device Lot NumberRECR1369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1